MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX UV ABSORBING TRIFOCAL IOL; LENS, MULTIFOCAL

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX UV ABSORBING TRIFOCAL IOL; LENS, MULTIFOCAL
Model Number TFAT00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Visual Impairment (2138)
Date of Event 05/13/2022
Type of Reportable Event Serious Injury
Event or Problem Description
A nurse reported following an intraocular lens implant procedure, the patient was not able to adapt with the lens.The lens was exchanged in a secondary procedure.Additional information ahs been requested.
 
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been 1 other complaint reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information has been requested and received indicated that, in the surgeon's opinion, there was no quality issue with the lens that caused or contributed to the event.No patient harm was reported.
 
Additional Manufacturer Narrative
Only a portion of the lens was returned in a clear liquid inside a small glass container.The optic was cut into pieces, typical of insertion and removal.The other cut portions of the lens were not returned for evaluation.Power and resolution testing could not be conducted due to the extensive optic damage.Qualified associated products were indicated.Power and resolution testing could not be conducted due to the extensive optic damage.The power and resolution of each lens is 100% evaluated during the manufacturing process to determine acceptability per model and diopter.Information was provided in the file that in the surgeon's opinion, there was no quality issue with the lens that caused or contributed to the event.It was indicated that ¿patient unable to neuro adapt to intraocular lens".The multifocal company lens, 20.0 diopter, add power +2.2 & 3.2 lens was exchanged for a non-company monofocal intraocular lens.Due to the exchange of a multifocal lens to a monofocal lens may have been an improved choice for the patient's vision needs.No additional information has been provided at this time.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ PANOPTIX UV ABSORBING TRIFOCAL IOL
Common Device Name
LENS, MULTIFOCAL
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key15247356
Report Number1119421-2022-01793
Device Sequence Number14904918
Product Code MFK
UDI-Device Identifier00380652429719
UDI-Public00380652429719
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/18/2025
Device Model NumberTFAT00
Device Catalogue NumberTFAT00.200
Device Lot Number15019528
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/20/2022
Supplement Date Received by Manufacturer09/26/2022
08/18/2023
Initial Report FDA Received Date08/18/2022
Supplement Report FDA Received Date10/23/2022
09/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III IOL, CARTRIDGE D.; MONARCH III IOL, INJECTOR.; PROVISC.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR
Patient SexFemale